| Model Number |
G35404 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Kinked (1339)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/25/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
Event or Problem Description
Description of event according to initial reporter: "the trigger wire at the tri-fold of the distal piece, did not release.Upon removing the delivery system the device in-folded.Performed a follow up with the physician on (b)(6) 2017 and the physician indicated the patient is doing well." additional information received 01sep2017: "the issue was not with the bare stent of the distal graft at all.After the bare stent is deployed, the blue handle then is able to rotate again to release the remaining trigger wires at the top of the graft (they hold the top of the distal graft in a constrained form).The surgeon rotated the handle and said he felt a stop.He chose not to view this step under fluoroscopy.The next step then is to remove the dilator.When the surgeon began removing the dilator he did not realize the trigger wire was not released; effectively pulling the top of the graft to meet the bottom of the graft.Once he saw the graft had been infolded, he was able to turn the handle more.This action released the trigger wires, and we were able to remove the dilator so troubleshooting to remove the trigger wires was not necessary." patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: the investigation of this complaint is based on description of event and the returned product.The reported information in this complaint file states failure related to incomplete release of the proximal attachment of the distal alpha component.As per description of event, the user rotated the handle until it stopped and tried to pull the introducer system out of the patient without verifying correct deployment.According to the ifu, fluoroscopy should be used during introduction and deployment to confirm proper operation of the introduction system components, proper placement of the graft, and desired procedural outcome.At this point the user likely tried to pull back the introducer system out of the patient while the wires were still attached to the top stent.This has likely resulted in the reported ¿stent graft infolding¿.The proximal attachment was released by further rotating the handle indicating that the handle was not fully rotated and the folding was relined with a second stent graft.The device examination has noted that the rotation lock showed signs of material deformation two places at the upper surface.At this time a definitive root cause could not be determined.Cook medical will re-open it's investigation if further information is received.No evidence to suggest that the device was not manufactured according to specifications cook medical will continue to monitor for similar events.
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Corrected data compared to medwatch report#: (b)(4), adverse event and product problem, date of event) (b)(6) 2017, date of report) (b)(6) 2017, manufacturer name, city and state) cook, inc.(b)(4), expiration date: 09dec2019, device available for evaluation) 18sep2017, initial reporter name and address:) (b)(6), initial reporter occupation) risk management nurse reviewer, 17oct2017, cook, inc.(b)(4).Investigation is still in progress.
Event or Problem Description
Additional information received 14nov2017: per the uf medwatch report: "the cook zenith alpha implant device, when being deployed did not open correctly.The rep stated the trigger wire that releases the trifold did not release." operative report notes included: "at this time intravascular ultrasound was performed of the patient's right common iliac artery previous abdominal aortic stent graft repair.The renal arteries were identified and mapped and marked on the screen as well as the superior mesenteric and celiac arteries.We then measured out the thoracic aorta and identified stent graft within it in good apposition.We then placed distal thoracic endovascular device 46-211 which was the distal piece of the stent graft.We lined it up to just above the celiac artery.This was deployed.On bringing back the sheath we noticed infolding of the stent graft.This was due to continued attachment to the delivery system.Several maneuvers were performed to detach the system.We finally guarded success but with the stent graft and folding on itself in the distal descending thoracic aorta.Intravascular ultrasound was then deployed again to confirm this and identify this as well as angiogram was performed to identify this.This is confirmed.We then placed a cook 4167 device landed distal to her previous stent graft just at the level of the celiac artery.There was only minimal overlap with the proximal thoracic stent graft.We then placed a valley and medtronic thoracic 42x42 device to get enough overlap.Angioplasty was done of all segments and all overlap zones in all proximal and distal landing sites with a coda balloon.Completion intravascular ultrasound and angiography revealed a robust resolved with no type i-iii or iv endoleak and patency of the patient's subclavian celiac and mesenteric arteries.Successful closure was done of the patient's right common femoral artery with pre-close devices and of the left common femoral artery with a mynx device.The patient was awoken and taken to the recovery room in stable condition moving all 4 extremities and speaking appropriately." per the report: i initial intended procedure: bilateral common femoral arterial puncture, aortic arch angiogram, thoracic angiogram, intravascular ultrasound, placement of thoracic stent grafts for aneurysmal disease.Patient outcome: the patient did not require additional procedures, however another device was opened and used to complete the procedure.